582?1266239308
recovery after vitamin D deficiency User Group
Need to slowly wean to the maintenance dose??
About This Group:

Feel free to tell your story,Let's hear your experience.

Founded by bisan on February 15, 2010
305 members
Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Need to slowly wean to the maintenance dose??

Hello!  I'm new here.  I'm so glad this forum exists as doctors seem to believe that a vit D deficiency only causes osteoporosis and ricketts.  It's so frustrating.

At the end of Feb 2013, I found out that my D level was at 19.6ng/ml.  My symptoms were similar to what others have posted such as severe insomnia, stomach issues, debilitating fatigue, muscle weakness, heavy eyelids, shortness of breath, sharp muscular pains, muscle twitches, brain fog, jitters, anxiety, depression, hair loss, hypoglycaemic like feeling, night sweats, balance issues, headaches and probably a whole host of other symptoms that I'm forgetting.  I never felt so awful in all my life.

Starting on March 1, 2013, I started supplementing with 5000iu of D3, in addition to taking 1tsp fermented cod liver oil (which also has some D in it too), vitamin K2 and magnesium.  After 8 weeks (end of April 2013), my D was now at 55.2ng/ml.  I noticed great improvements in my symptoms - but I still had off days, but nothing as bad as before  the 5000iu of D3.  At the end of April, I was definitely having more good moments than not.

Now that my Vit D is in the normal range, my doctor said i could cut the dose to 2000iu.  For the last 3 days, I've been supplementing with 2000 - 3000iu and the fatigue, muscle weakness, anxiety, jitters and insomnia are back.  

Did any of you find that you had to slowly wean off the higher dose of D?

I'm feeling so discouraged and afraid right now.  I don't want all those symptoms to hit me again.

Thanks so much for reading!  I hope we all get better soon!
3 Comments
Blank
Avatar_f_tn
sorry i dont have answer but one question that what kind of stomach issues u had with vitamin d difficiency
Blank
Avatar_f_tn
I experienced many strange symptoms related to the digestive tract.  Some of them are reflux - like a burning feeling in my throat or sometimes a feeling like something was stuck in my throat like a vitamin pill.  However, most of the time, I didn't have the classic heartburn feeling, just the throat burning.  In terms of my stomach, sometimes it would feel like I could never be full after eating.  Sometimes my stomach feels "tight" and almost swollen feeling.  Sometimes odd pains in the stomach and intestinal tract.  Bowel movements were regular, but the stools almost looked like there was undigested food, like I wasn't digesting or absorbing properly.
Blank
Avatar_f_tn
I've found that my maintenance dose is 4000 IUs; I may try to taper down to 3000 IUs and see how it goes. I have upper GI issues as well but I'm not sure it's connected to vitamin d deficiency or supplementation.
Blank
Recent Activity
168348_tn?1379360675
Blank
ChitChatNine loves the Fall! Comment
Oct 22
803938_tn?1403751853
Blank
Ecologic commented on stacey10's status
Oct 07
Avatar_m_tn
Blank
lizzyluvvies joined this group
Welcome them!
Oct 04
MedHelp Health Answers